New Mexico, 2019High Wind in New Mexico, February 15 to 16, 2019
February 15 to 16, 2019 · NWS MAF · 1 event in 1 county or zone
An upper level trough brought intermittently strong winds to the Guadalupe and Davis Mountains and the adjacent plains over a 2 day period from the 14th to the 16th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough brought intermittently strong winds to the Guadalupe and Davis Mountains and the adjacent plains over a 2 day period from the 14th to the 16th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 14, 10:22 PM MST, 3 hours 38 minutes earlier.
Area forecast discussion, Feb 14, 10:22 PM MST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1122 PM CST Thu Feb 14 2019
.DISCUSSION...
See aviation discusssion below.
&&
.AVIATION...
VFR conditions are expected at the west Texas and southeast New
Mexico terminals the next 24 hours. West winds of generally 10
to 15 mph is expected overnight and early Friday morning. The
west winds will increase again by mid morning to 15 to 30 mph
and gusty and continue through Friday afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 57 80 45 75 / 0 0 0 0
Carlsbad 55 77 50 69 / 0 0 0 0
Dryden 53 85 53 83 / 0 0 0 0
Fort Stockton 57 79 53 78 / 0 0 0 0
Guadalupe Pass 51 66 45 60 / 0 0 0 0
Hobbs 53 76 43 69 / 0 0 0 0
Marfa 45 70 41 70 / 0 0 0 0
Midland Intl Airport 56 80 47 74 / 0 0 0 0
Odessa 57 80 48 74 / 0 0 0 0
Wink 52 80 45 75 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 7 PM MST Friday for Guadalupe Mountains
of Eddy County.
TX...High Wind Warning until 7 PM MST Friday for Guadalupe Mountains.
&&Hazardous weather outlook, Feb 14, 12:18 PM MST, 13 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
118 PM CST Thu Feb 14 2019
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-151930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
118 PM CST Thu Feb 14 2019 /1218 PM MST Thu Feb 14 2019/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...This Afternoon and Tonight
Elevated fire weather conditions will persist through early evening across
most of southeast New Mexico and West Texas.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
High winds are likely in the Guadalupe Mountains both Friday and
Saturday. A high wind warning is in effect until Friday evening. High
winds are possible in the Davis Mountains above 6000 feet Friday and
Saturday. Additionally, windy conditions are forecast Friday and
Saturday for the Eddy County Plains, the Permian Basin, Rolling
Plains, and Trans Pecos Region. Elevated to critical fire weather
conditions are expected Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
High Wind, Guadalupe Mountains of Eddy County
- When
- February 15, 2:00 AM MST to February 16, 3:00 PM MST
- Where
- Guadalupe Mountains of Eddy County forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 32.472, -104.304 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Missouri, February 15, 20191 death · 17 injured · 12 events
- Winter Weather in Missouri, February 15, 20191 death · 5 injured · $1.5 million · 2 events
- Winter Storm and Winter Weather in Kentucky, February 15 to 16, 2019$10,000 · 22 events
- Winter Storm and Winter Weather in Illinois, February 15, 201919 events
- Winter Weather in Nebraska, February 15, 201914 events
- Winter Storm and Winter Weather in Missouri, February 15, 201911 events
- High Wind in Wyoming, February 15, 201966 kt wind · 6 events
- Winter Weather in Indiana, February 15, 20196 events
- Winter Weather in Colorado, February 15 to 16, 20193 events
- Dense Fog in Utah, February 15, 20192 events
- Heavy Snow in Oregon, February 15, 20192 events
- Avalanche in Idaho, February 15, 2019$5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 804291.